Texas, 2025

Damaging Winds in Texas, June 9, 2025

June 9, 2025 · NWS AMA · 2 events in 1 county or zone

Thunderstorms that originated in the high terrain of New Mexico congealed into a line of thunderstorms as they tracked east and impacted the southwestern Texas Panhandle. The main impact was from wind gusts up to 60mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Thunderstorms that originated in the high terrain of New Mexico congealed into a line of thunderstorms as they tracked east and impacted the southwestern Texas Panhandle. The main impact was from wind gusts up to 60mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 9, 5:32 PM CST, 3 hours 31 minutes earlier. Its key messages:

  • Issued at 233 PM CDT Mon Jun 9 2025 Daily thunderstorm chances continue. However, the chances remain low throughout the week. High temperatures slowly trending warmer in the coming days.
Area forecast discussion, Jun 9, 5:32 PM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
632 PM CDT Mon Jun 9 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 233 PM CDT Mon Jun 9 2025

Daily thunderstorm chances continue. However, the chances remain
low throughout the week.

High temperatures slowly trending warmer in the coming days.

&&

.SHORT TERM ...
(This evening through Tuesday night)
Issued at 233 PM CDT Mon Jun 9 2025

The upper level ridge has begun to build northward from the
Pacific and should position itself over the southwestern CONUS
during the short term period. A weak cut off low looks to form and
position itself over the CWA Tuesday before moving eastward. A
thin column of 1-3 km Theta-E values is expected to stretch from
the lee side of the Rocky Mountain range in New Mexico to the
western Texas Panhandle today. By tomorrow night, better moisture
advection is expected and the upper low develops over the region.

This evening into tonight, a low chance for thunderstorms is
present in the western combined Panhandles. Thunderstorms have
already formed off of the New Mexico high terrain and will
progress eastward throughout the afternoon. The main question is
if they will be able to sustain themselves as the cross the NM/TX
state line. Today's 12Z CAMs suggest a few could affect the far
western column of our CWA. The ones that make it have a low chance
of becoming severe due to modest instability and lapse rates;
however, our bulk shear and DCAPE values remain sub par. Strong
winds would be the primary hazard if a thunderstorms can over
perform with these given parameters. Late tonight into early
tomorrow morning, the coverage of these storms should increase as
they form into a MCS. However, the track of this system is only
expected to scrape the far southwestern Texas Panhandle before
transitioning further into the South Plains region.

Tomorrow, below normal temperatures continue across the combined
Panhandles. Thunderstorm chances will favor the southern Texas
Panhandle tomorrow evening, but confidence is still low regarding
the storm coverage expected. The CAMs are not convecting very
much tomorrow evening, but the 12Z global models seem to favor
storms in the south alongside better coverage. The question that
remains is how long will stable air behind tonight's MCS reside
in the area? If the cap holds, we could finally see a break from
thunderstorm activity tomorrow. The best chances for showers and
thunderstorms are actually overnight into Wednesday, since the
upper low is expected to pull more moisture into the area and help
create a more unstable air mass.

Rangel

&&

.LONG TERM ...
(Wednesday through next Sunday)
Issued at 233 PM CDT Mon Jun 9 2025

Upper level ridging continues amongst the long range models as we
continue through the rest of the week. While the upper high
resided over the southwestern CONUS we will still be under a
northwest flow regime. High temperatures will slowly climb in the
coming days, and we should return to normal values for this time
of year, (upper 80's and lower 90's), by the end of the week.
Daily low thunderstorm chances continue through the rest of the
week given the lower coverage expected from this pattern. The
severe thunderstorm potential in the extended remain ambiguous
given the less favorable upper level dynamics, but other
environmental parameters like mid level shear and DCAPE could
lead to individual storms becoming severe on those particular
days.

Rangel

&&

.AVIATION...
(00Z TAFS)
Issued at 625 PM CDT Mon Jun 9 2025

VFR conditions expected throughout the 00Z TAF period at all TAF
sites. Winds will be out of the south and southwest at 5-15 kts
with sct to bkn high clouds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                60  81  60  80 /  10  20  30  20
Beaver OK                  60  89  61  85 /   0   0  10  10
Boise City OK              55  85  56  85 /  10  10  10  10
Borger TX                  61  86  63  85 /  10  10  20  20
Boys Ranch TX              59  83  59  84 /  20  20  30  20
Canyon TX                  59  80  59  81 /  20  30  40  30
Clarendon TX               62  80  61  78 /  10  10  30  40
Dalhart TX                 56  82  56  83 /  20  10  20  10
Guymon OK                  58  86  58  85 /   0   0  10  10
Hereford TX                59  80  59  83 /  30  40  40  30
Lipscomb TX                61  86  61  82 /   0   0  10  20
Pampa TX                   61  82  61  80 /  10  10  20  20
Shamrock TX                62  84  61  80 /   0   0  20  30
Wellington TX              64  85  63  80 /  10  10  30  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...55
LONG TERM....55
AVIATION...29
Hazardous weather outlook, Jun 9, 1:42 PM CST, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
242 PM CDT Mon Jun 9 2025

OKZ001>003-TXZ001>020-317-100745-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
242 PM CDT Mon Jun 9 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

A low chance for severe thunderstorms exists this evening for the
western combined Panhandles. Damaging winds are the primary hazard
with any storm that can become severe.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Low chances for thunderstorms continue throughout the week. The
overall severe potential remains low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 9, 5:43 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
643 PM CDT Mon Jun 9 2025

OKZ001-100015-
Cimarron OK-
643 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CIMARRON COUNTY
THROUGH 715 PM CDT...

At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Kenton, or 25 miles northwest of Boise City,
moving southeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This storm will remain over mainly rural areas of northwestern
Cimarron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3699 10248 3692 10241 3669 10263 3694 10298
      3700 10291
TIME...MOT...LOC 2343Z 304DEG 26KT 3699 10283

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

LFM

The radar

The Cannon AFB radar (KFDX), 64 km away, was scanning. The volume nearest the first event began at 03:03 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Deaf Smith

When
June 9, 9:03 PM CST
Where
Deaf Smith County, 9.48 mi WSW of Walcott
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.890, -102.990

Thunderstorm Wind, Deaf Smith

When
June 9, 9:13 PM CST
Where
Deaf Smith County, 9.48 mi WSW of Walcott
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.890, -102.990

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261173, 1261174.